Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 3, 2008, 2:49 PM PST for 5 counties in Nevada. It took effect at Jan 4, 2008, 10:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 2:49 PM PST (22:49 UTC)
- In effect from
- Jan 4, 2008, 10:00 AM PST
- Expired
- Jan 5, 2008, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 032249 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 249 PM PST THU JAN 3 2008 ...STRONG STORM SYSTEM EXPECTED TO IMPACT THE REGION STARTING FRIDAY AFTERNOON... A STRONG WINTER STORM WILL PUSH INTO THE WEST COAST ON FRIDAY. A STRONG PRESSURE GRADIENT AHEAD OF THIS STORM WILL RESULT IN VERY STRONG WINDS LATE FRIDAY MORNING THROUGH FRIDAY EVENING ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. NVZ013-035-037-041200- /O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 249 PM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... SOUTH TO SOUTHWEST WINDS WILL BEGIN TO INCREASE LATE THURSDAY NIGHT AND BECOME STRONG BY LATE FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES ACROSS CENTRAL NEVADA...WILL LIKELY SEE THE STRONGEST WINDS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG HIGHWAY 50 OR HIGHWAY 6 IN CENTRAL NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ030>034-036-041200- /O.UPG.KLKN.HW.A.0001.080104T1800Z-080105T0600Z/ /O.NEW.KLKN.WI.Y.0001.080104T1800Z-080105T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE...BATTLE MOUNTAIN 249 PM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
5 follow-up statements
000 WWUS75 KLKN 040602 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1002 PM PST THU JAN 3 2008 ...STRONG STORM SYSTEM EXPECTED TO IMPACT THE REGION STARTING FRIDAY AFTERNOON... A STRONG WINTER STORM WILL PUSH INTO THE WEST COAST ON FRIDAY. A TIGHT PRESSURE GRADIENT AHEAD OF THIS STORM WILL RESULT IN VERY STRONG WINDS LATE FRIDAY MORNING THROUGH FRIDAY EVENING ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. NVZ030>032-034-036-041815- /O.UPG.KLKN.WI.Y.0001.080104T1800Z-080105T0600Z/ /O.EXA.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 1002 PM PST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE PREVIOUS WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY ALONG I-80...HIGHWAY 95 OR HIGHWAY 93 IN NORTHERN NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ013-035-037-041815- /O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 1002 PM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG HIGHWAY 50 OR HIGHWAY 6 IN CENTRAL NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ033-041815- /O.EXT.KLKN.WI.Y.0001.080105T0000Z-080105T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1002 PM PST THU JAN 3 2008 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT. THIS IS A CHANGE FROM THE EARLIER ADVISORY VALID PERIOD. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AWG
000 WWUS75 KLKN 041158 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 358 AM PST FRI JAN 4 2008 ...STRONG STORM SYSTEM EXPECTED TO IMPACT THE REGION STARTING FRIDAY AFTERNOON... A STRONG WINTER STORM WILL PUSH INTO THE WEST COAST TODAY. A TIGHT PRESSURE GRADIENT AHEAD OF THIS STORM WILL RESULT IN VERY STRONG WINDS LATE THIS MORNING THROUGH THIS EVENING ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. NVZ013-035-037-050200- /O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 358 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BY LATE MORNING THROUGH THIS EVENING. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG HIGHWAY 50...HIGHWAY 93 AND HIGHWAY 6 IN CENTRAL NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ030>032-034-036-050200- /O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 358 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED LATER THIS MORNING THROUGH THIS EVENING. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG INTERSTATE 80...HIGHWAY 95 AND HIGHWAY 93 IN NORTHERN NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ033-050200- /O.CON.KLKN.WI.Y.0001.080105T0000Z-080105T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 358 AM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATER THIS MORNING THROUGH THIS EVENING. THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IPPI/RCM
000 WWUS75 KLKN 042218 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PST FRI JAN 4 2008 .A STRONG WINTER STORM WILL CONTINUE TO PUSH EASTWARD FROM THE WEST COAST TONIGHT. THE TIGHT PRESSURE GRADIENT AHEAD OF THIS STORM HAS RESULTED IN VERY STRONG WINDS ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA TODAY. NVZ013-035-037-050600- /O.CON.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 218 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH HAVE BEEN OBSERVED ACROSS THE REGION TODAY. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST WINDS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG HIGHWAY 50...HIGHWAY 93 AND HIGHWAY 6 IN CENTRAL NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ030>032-034-036-050600- /O.CON.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 218 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH HAVE BEEN OBSERVED ACROSS THE REGION TODAY. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST WINDS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG INTERSTATE 80...HIGHWAY 95 AND HIGHWAY 93 IN NORTHERN NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ033-050800- /O.CON.KLKN.WI.Y.0001.080105T0000Z-080105T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 218 PM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KNUTSVIG
000 WWUS75 KLKN 050553 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 953 PM PST FRI JAN 4 2008 .STRONG WINDS HAVE DIMINISHED ACROSS MOST OF CENTRAL AND NORTHERN NEVADA WITH THE EXCEPTION OF WHITE PINE COUNTY AND SOME HIGHER ELEVATIONS ACROSS THE AREA. A BAND OF HEAVY SNOW ASSOCIATED WITH A COLD FRONT WILL CONTINUE TO MOVE THROUGH NORTHEAST AND CENTRAL NEVADA OVERNIGHT. NVZ013-037-050700- /O.CAN.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA... DIAMOND VALLEY 953 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED THIS EVENING BELOW WARNING CRITERIA. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE REGION THROUGH SATURDAY MORNING. $$ NVZ030>032-034-036-050700- /O.EXP.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 953 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DIMINISHED THIS EVENING BELOW WARNING CRITERIA. WINTER WEATHER ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR NORTHERN NEVADA THROUGH FRIDAY MORNING. $$ NVZ035-050800- /O.EXT.KLKN.HW.W.0001.000000T0000Z-080105T0800Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 953 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. HIGH WINDS HAVE CONTINUED ACROSS WHITE PINE COUNTY THIS EVENING INCLUDING GUSTS APPROACHING 70 MPH AT THE ELY AIRPORT. WINDS ARE NOW EXPECTED TO DIMINISH BELOW WARNING CRITERIA AROUND MIDNIGHT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY ALONG HIGHWAY 50...HIGHWAY 93 AND HIGHWAY 6 IN CENTRAL NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ033-050800- /O.CON.KLKN.WI.Y.0001.000000T0000Z-080105T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 953 PM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TO SOUTHWEST AS A COLD FRONT APPROACHES THE REGION OVERNIGHT. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AHEAD OF THE FRONT. HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 050745 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1145 PM PST FRI JAN 4 2008 .STRONG WINDS HAVE DIMINISHED ACROSS CENTRAL AND NORTHERN NEVADA. A BAND OF HEAVY SNOW ASSOCIATED WITH A COLD FRONT WILL CONTINUE TO MOVE THROUGH NORTHEAST AND CENTRAL NEVADA OVERNIGHT. NVZ035-050845- /O.EXP.KLKN.HW.W.0001.000000T0000Z-080105T0800Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 1145 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. WINDS HAVE DIMINISHED THIS EVENING BELOW WARNING CRITERIA. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE REGION THROUGH SATURDAY MORNING. $$ NVZ033-050845- /O.EXP.KLKN.WI.Y.0001.000000T0000Z-080105T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1145 PM PST FRI JAN 4 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. WINDS HAVE DIMINISHED THIS EVENING BELOW ADVISORY CRITERIA. A SNOW AND BLOWING SNOW ADVISORY ADVISORY IS IN EFFECT FOR THE REGION THROUGH SATURDAY MORNING. $$ AWG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 3, 1:50 PM PST, 59 minutes earlier.
Area forecast discussion, Jan 3, 1:50 PM PST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 150 PM PST THU JAN 3 2008 .SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE INTO THE GREAT BASIN REGION STARTING ON FRIDAY BRINGING WINDY CONDITIONS AND SIGNIFICANT SNOW ACCUMULATION BEGINNING FRIDAY NIGHT AND LAST INTO NEXT WEEK. THE STRONGEST STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SILVER STATE FRIDAY NIGHT AND SATURDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY...STRONG UPPER TROUGH TO PUSH ONTO THE WEST COAST FRIDAY AND INTO THE GREAT BASIN FRIDAY NIGHT AND SATURDAY. AHEAD OF THIS SYSTEM FRIDAY A VERY STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS NRN AND CNTRL NV WITH ABOUT A 16 MB DIFFERENCE BETWEEN ELY AND WINNEMUCCA. THEREFORE THE HIGH WIND WARNING FOR CNTRL NV FRIDAY STILL LOOKS ON TRACK. FOR NRN NV THINK WINDS WILL STAY BELOW HIGH WIND WARNING CRITERIA FOR MOST OF THE AREA SO WILL GO WITH A WIND ADVISORY. MAIN FRONTAL BAND WILL MOVE INTO WRN NV EARLY FRIDAY EVENING MOVING INTO ERN NV LATE EVENING OR VERY EARLY SATURDAY MORNING. MODELS STILL SHOWING GOOD QPF AMOUNTS WITH THIS FRONTAL BAND WITH VALUES GENERALLY RANGING FROM 0.40 TO 0.80 INCH WHICH WILL TRANSLATE INTO 4 TO 10 INCHES OF SNOW. WITH MODELS HAVING BEEN VERY CONSISTENT WITH THIS PATTERN FOR THE PAST FEW DAYS CONFIDENCE IS PRETTY HIGH SO WENT AHEAD AND UPGRADED THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR FRIDAY NIGHT THRU SATURDAY MORNING...EXCEPT IN HUMBOLDT COUNTY WHERE SNOW AMOUNTS WILL BE LESS AS MORE OF THE PRECIPITATION WILL FALL AS RAIN...SO WILL GO WITH A SNOW AND BLOWING SNOW ADVISORY THERE. CYCLONIC FLOW TO CONTINUE ACROSS THE AREA SATURDAY AFTERNOON AND SUNDAY WITH EMBEDDED WEAK SHORT WAVES MOVING THROUGH. THIS WILL KEEP SNOW SHOWERS CONTINUING OFF AND ON THROUGH SUNDAY BUT PROBABLY PICK UP ONLY ANOTHER 1 TO 3 INCHES OF SNOW IN THE VALLEYS. CEC .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY...A VERY ACTIVE PATTERN PERSISTS THROUGH MOST OF THE EXTENDED PERIOD. MODELS IN REASONABLE AGREEMENT THROUGH MONDAY THEN DIVERGE. GFS HAS STRONG ZONAL FLOW VS RIDGING OF THE ECMWF AFTER MONDAY NIGHT. WILL LEAN A SPLIT OF THE TWO. FOR SUNDAY NIGHT...NEGATIVE TILT SHORT WAVE PUSHES ACROSS NORTHERN CWA FOR CHANCE POPS. GFS H5 DIRTY FLOW BECOMES ZONAL MONDAY NIGHT AND CONTINUING INTO WEDNESDAY AFTN. NEXT 120 KNOT JET STREAK AND ASSOCIATED SHORT WAVE PUSH INTO NRN NV ON TUESDAY AFTERNOON...SPREADING MORE PRECIP ACROSS THAT AREA UNTIL MIDDAY WED. AS A RESULT...BUMPS POPS NORTHERN ZONES TO CHANCE WHERE STRONGEST DYNAMICS LOCATED. TROF AXIS WEDNESDAY NIGHT INTO THURSDAY FOR ANOTHER ROUND OF PCPN. EXTENSIVE CLOUD COVER SHOULD KEEP MINS FROM DROPPING TOO DRASTICALLY THROUGHOUT EXTENDED PERIOD. HARMER && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY EVENING. SURFACE WINDS INCREASE THURSDAY EVENING AS A POWERFUL STORM APPROACHES THE WEST COAST. STRONG SOUTHWESTERLY WINDS ARE FORECAST BY 18Z FRIDAY WITH SUSTAINED WINDS 25-35 MPH AND GUSTS AS HIGH AS 60 MPH IN HIGHER ELEVATIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING IN EFFECT FOR NVZ013-035-037 FROM 10 AM FRIDAY MORNING TO 10 PM LATE FRIDAY EVENING WINTER STORM WARNING FOR NVZ031-032-034-036-037 FROM 8 PM FRIDAY TO 7 AM SATURDAY. WINTER STORM WARNING FOR NVZ013-035 FROM 12 AM SATURDAY TO 10 AM SATURDAY MORNING. SNOW AND BLOWING SNOW ADVISORY NVZ030 FROM 6 PM FRIDAY TO 4 AM SATURDAY. SNOW AND BLOWING SNOW ADVISORY FOR NVZ033 FROM 12 AM SATURDAY TO 10 AM SATURDAY. WIND ADVISORY FOR NVZ030>33-036 FROM 10 AM FRIDAY UNTIL 10 PM FRIDAY.
Hazardous weather outlook, Jan 3, 2:48 AM PST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 248 AM PST THU JAN 3 2008 NVZ013-030>037-040000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 248 AM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A MAJOR WINTER STORM APPROACHES NEVADA...WINDS WILL BEGIN TO INCREASE AND BECOME STRONG. SOUTHWESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE FROM LATE FRIDAY MORNING THROUGH LATE FRIDAY EVENING. HIGHER ELEVATIONS ARE MORE LIKELY TO EXPERIENCE THE STRONGEST GUSTS. BY LATE FRIDAY EVENING...THIS STORM WILL ALSO BE PRODUCING SIGNIFICANT SNOW ACCUMULATIONS ACROSS NORTHERN AND CENTRAL NEVADA... EVEN IN THE VALLEYS. THE POTENTIAL EXISTS FOR 5 TO 10 INCHES OF SNOW BY SUNDAY MIDDAY...WITH THE HIGHEST SNOW AMOUNTS ABOVE 5000 FEET. ONE TO TWO FEET OF SNOW ARE EXPECTED IN THE MOUNTAINS. PLEASE CHECK BULLETINS RNONPWLKN AND RNOWSWLKN FOR DETAILS ON THE HIGH WIND WARNING AND WINTER STORM WARNING. THE SNOW WILL TAPER OFF SOMEWHAT ON SUNDAY AFTERNOON BUT SEVERAL WEAKER SYSTEMS WILL PUSH INTO THE REGION MONDAY AND TUESDAY... BRINGING MORE CHANCES FOR ADDITIONAL SNOW ACCUMULATION. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AWG/TT
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:38 AM PST | High Wind Warning | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 45 hr |
| Jan 3, 4:00 AM PST | Winter Storm Watch | LKN | Elko, Eureka, Lander, White Pine | 11 hr |
| Jan 3, 2:47 PM PST | Snow and Blowing Snow Advisory | LKN | Elko, Humboldt | 36 hr |
| Jan 3, 2:47 PM PST | Winter Storm Warning | LKN | Elko, Eureka, Lander, White Pine | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.